Frequent numbness in the parts of the body is often a result of a more serious underlying condition. Numbness is a strong symptom of nerve diseases. Numbness is also accompanied with pins and needles sensation, severe cramps, burning sensation and pricking feeling. If a person is experiencing this kind of sensation in their legs, then they should seek a physician’s advice immediately. The sensory nerves of the legs are being affected and that is why they are facing such symptoms.
There are several possible causes of numbness in the legs. One is leg paresthesias, nerve compression and entrapment, neuropathy problems and diabetes. Sometimes, it can be a result or a side effect of certain type of medications. Atenolol is one of the medications that can cause numbness in the leg. It is usually used to treat high blood pressure and other heart-related conditions. Atenolol is a beta blocker and works to reduce the load on the heart.
However, when you are experiencing numbness in legs due to atenolol, you may also experience other side effects like dizziness, nausea, and in rare cases diarrhea. Drowsiness or depression are lesser known side effects, and are mostly caused due to mixing of medications. Also, when people take the drug under the effects of alcohol, then the symptoms like numbness in the leg tend to increase. So, the drug reacts differently under different circumstances. However, if the side effects like numbness seem to be increasing and are repetitive, you should seek medical advice as soon as possible.
More Articles :